One side effect that's been irritating me lately: face is darker than the rest of my body. It's perpetually flushed-looking and reddish in color. :/ I need a new foundation. Again! And I'm so fed up with pink-undertoned drugstore foundations that oxidize... some time next week I'm making a special trip to Sephora. Time to go big or go home.
Saw my derm earlier today. I have almost no side effects from the meds and my acne is still not 100 percent gone, but she doesn't want to up my dose from alternating 40/80 mg/day because of my weight (I weigh around 115 lbs. and am 5'2"). :/ I feel like I would be able to take 80 mg/day just fine, since my body adjusted itself very quickly to the 40/80 schedule. But ohhhh wellll. Also, she said that this isn't my last month... so I guess I'm going to be doing six months of treatment instead of five. Ooookay. Fine with me! As far as I'm concerned, the more pills, the better! If I could be on Accutane for the rest of the year I'd be cool with that, but obviously that's neither realistic nor safe.
In other news, my birth control pill Rx has almost run out, and I've been trying to get in contact with my GP for refills but so far no luck. It's so difficult when I work beginning before their office hours and ending after they stop taking calls. It's the same reason I had to wait for tomorrow to get my blood drawn too. The blood place opens at 8 and stops taking blood at 3... and I work 7-3:30 (with a half hour commute to and from work). Ughhhhhhh! And of course they're not open on the weekends/my days off! So I have to go tomorrow, when I don't have to go into work until later in the day.
But... it's soooo worth it. Every day I thank my lucky stars. I still have blotchy, uneven skin and huge pores and broken blood vessels and scars on my face, but there is almost ZERO acne and for that I am SOOOOO indebted to my derm, to all the researchers and even big pharma for making Accutane available to me. It has changed my life so much that sometimes I think about it and just want to weep tears of joy.